Illinois, 2011Tornado and Flash Flood in Illinois, May 13, 2011
May 13, 2011 · NWS LOT · 5 events in 2 counties and zones
Strong to severe thunderstorms developed over parts of northern Illinois during the afternoon hours of May 13th. These storms produced very heavy rain and were slow moving, which led to flooding in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over parts of northern Illinois during the afternoon hours of May 13th. These storms produced very heavy rain and were slow moving, which led to flooding in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 13, 11:42 AM CST, 43 minutes earlier.
Area forecast discussion, May 13, 11:42 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1242 PM CDT FRI MAY 13 2011
.DISCUSSION...
355 AM CDT
MAIN FORECAST CONCERNS ARE CONTINUED CHANCES FOR SHOWERS AND
THUNDERSTORMS TODAY...WITH PERSISTENT CHANCES FOR SHOWERS THROUGH
THE WEEKEND...AND A RETURN TO BELOW NORMAL TEMPERATURES THIS
WEEKEND INTO NEXT WEEK.
LATEST RADAR IMAGERY CONTINUING TO SHOW SEVERAL AREAS OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. SHOWERS AND THUNDERSTORMS
WHICH AFFECTED THE CWA LAST NIGHT HAVE SINCE SHIFTED OFF TO THE
EAST EARLY THIS MORNING. AREA OF CONCERN IN THE NEAR TERM IS WITH
THE WIDE AREA OF SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS
PORTIONS OF MO...WEST CENTRAL IL...AND IA THIS MORNING. THESE
SHOWERS AND THUNDERSTORMS ARE BEING SUPPORTED BY SEVERAL STRONG
IMPULSES CONTINUING TO WRAP AROUND CLOSED UPPER LEVEL WHICH IS
CENTERED OVER THE CENTRAL PLAINS...AND ARE FORMING IN A WEAK TO
MODERATELY UNSTABLE ENVIRONMENT. DO ANTICIPATE THIS AREA OF PRECIP
TO CONTINUE MOVING NORTH INTO THE AREA REACHING THE SOUTHWESTERN
AND WESTERN CWA LATER THIS MORNING AS BETTER FORCING ALOFT
ARRIVES. ALTHOUGH I HAVE BROUGHT DOWN POPS ACROSS THE EASTERN
PORTIONS OF THE CWA THROUGH MID DAY WITH THE MAIN BULK OF THE
PRECIP NOT ARRIVING UNTIL MID TO LATE MORNING...THERE REMAINS THE
CHANCE FOR ALL AREAS ACROSS THE CWA TO OBSERVE AN ISOLATED
SHOWER/THUNDERSTORM. LATEST RUC ANALYSIS INDICATING AN ENHANCE
AREA OF ELEVATED INSTABILITY ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA WITH MUCAPE VALUES REACHING 2000 J/KG WITHIN
THIS MAIN INSTABILITY AXIS. AS WEAK MID LEVEL RIDGING EXITS TO THE
EAST...PERSISTENT DEEP LAYER MOISTURE CONVERGENCE WITHIN THIS
UNSTABLE ENVIRONMENT COULD BE ENOUGH TO PROVIDE THESE SPOTTY
SHOWERS/THUNDERSTORMS...ESPECIALLY WITH LATEST SATELLITE IMAGERY
AND OBS INDICATING ENHANCED COVERAGE OF MID LEVEL CLOUD COVER AS
WELL AS LATEST RADAR IMAGERY SHOWING SOME WEAK CELLS DEVELOPING
ACROSS FAR NORTHWEST ILLINOIS.
AS WE TRANSITION INTO THE AFTERNOON...UPPER LEVEL LOW SHIFTS EAST
ACROSS THE MID MISSISSIPPI VALLEY WITH WEAK SURFACE REFLECTION
SLIDING NORTHEAST ACROSS SURFACE FRONTAL BOUNDARY...CURRENTLY TO
THE WEST OF THE CWA. DURING THIS TIME FRAME...MAIN PRECIP SHIELD
ALSO SHIFTS ACROSS THE CWA WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASING INTO THE EVENING TIME FRAME. DURING THIS
TIME...SREF GUIDANCE INDICATING THAT THE ENVIRONMENT WILL REMAIN
WEAK TO MODERATELY UNSTABLE WITH SURFACE DEWPOINTS TRYING TO HANG
AROUND THE UPPER 50S AS BOUNDARY FROM THE NORTHWEST APPROACHES.
DESPITE THIS FLOW ALOFT REMAINS VERY WEAK WITH BULK SHEAR VALUES
RATHER LOW...FOR ANY REAL GOOD CHANCE OF SEVERE STORMS. WITH 850MB
LOW WRAPPING AROUND 10-12C DEWPOINT AIR OVER NORTHERN ILLINOIS AND
NORTHWEST INDIANA AND THIS WEAK FLOW...I WOULD ANTICIPATE BRIEF
HEAVY DOWNPOURS TO BE THE MAIN CONCERN TODAY WITH AN OUTSIDE
THREAT OF AN ISOLATED STORM PROVIDING SMALL HAIL WHERE BETTER
CONVERGENCE COULD BE HAD.
TODAY APPEARS TO BE THE LAST DAY FOR WARMTH AS WELL AS DRY
CONDITIONS FOR A GOOD PORTION OF THIS NEXT WEEK AS CLOSED UPPER
LEVEL LOW PROVIDES CONTINUED DECENT CHANCES FOR SHOWERS THROUGH
THE LATE SUNDAY AS WELL AS COOLER AIR ADVECTING INTO THE REGION.
FORECAST HIGH TEMPS ARE EXPECTED TO BE IN THE UPPER 70S ACROSS
MUCH OF THE CWA WITH COOLER AREAS ALONG THE LAKE...WITH MAX TEMPS
DROPPING THROUGH THE WEEKEND...ESPECIALLY AS A COOLER NORTHEAST
WIND OFF OF THE LAKE REMAINS.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* TIMING OF SHRA/TSRA.
* BORDERLINE IFR/MVFR CEILINGS
* NORTHEAST WINDS PREVAILING.
PAW
//DISCUSSION...UPDATED 18Z...
COLDFRONT THAT MOVED ACROSS NORTHERN IL AND NORTHWEST IN THIS
MORNING HAS LEFT A COUPLE SURFACE BOUNDARIES IN THE AREA. THESE
HAVE SERVED AS A FOCUS FOR TSRA DEVELOPING AT MID-DAY AHEAD OF AN
UPPER LEVEL WAVE.
LARGE AREA OF IFR CEILINGS OVER LAKE MICHIGAN BEHIND THE COLDFRONT
HAVE BEEN SPREADING INTO NORTHEAST IL. FURTHER EXPANSION TO THE
WEST AND SOUTH SHOULD BE SLOW WITH DAY TIME HEATING. EDGE IS RAGGED
AND BORDERLINE MVFR/IFR. BUT RELATIVELY COOL NORTHEAST FLOW
COMBINED WITH MOISTENING FROM PRECIPITATION WILL RESULT IN
CEILINGS BECOMING WIDESPREAD AND LOWERING TO IFR TONIGHT.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* MEDIUM CONFIDENCE IN TIMING OF SHRA/TSRA.
* MEDIUM CONFIDENCE IN CEILING HEIGHT.
* HIGH CONFIDENCE IN WIND FORECAST.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT AND SUNDAY...MVFR CEILINGS. SHRA LIKELY.
MONDAY...VFR. SLGT CHC SHRA.
TUESDAY...VFR.
WEDNESDAY...VFR. SLGT CHC SHRA.
THURSDAY...VFR. SLGT CHC MVFR IN SHRA.
RATZER
&&
.MARINE...
221 AM CDT
A LARGE AND SLOW MOVING STORM SYSTEM WILL CREATE A PROLONGED PERIOD
OF STRONG NORTH TO NORTHEASTERLY WINDS THIS WEEKEND THROUGH EARLY TO
MIDDLE NEXT WEEK. IT NOW APPEARS THAT THERE MAY BE A PERIOD OF GALE
FORCE WINDS SATURDAY NIGHT INTO SUNDAY. A VERY IMPRESSIVE PRESSURE
GRADIENT WILL SET UP ACROSS THE LAKE AS LOW PRESSURE STRENGTHENS AND
CONSOLIDATES ACROSS THE OHIO VALLEY. ALSO...AT THE SAME TIME...AN
UNSEASONABLY STRONG CANADIAN HIGH PRESSURE SYSTEM WILL BUILD IN
ACROSS THE UPPER MISSISSIPPI VALLEY. THIS COULD LEAD TO AROUND A 10
MB DIFFERENCE IN SURFACE PRESSURE FROM THE NORTH TO THE SOUTH
PORTION OF THE LAKE ON SUNDAY MORNING. SO...IN SPITE OF THE FACT
THAT WE ARE IN THE STABLE SEASON...A RELATIVELY COLD ATMOSPHERE WILL
MOVE OVER THE LAKE LATER THIS WEEKEND AS AN UPPER LEVEL LOW DROPS
SOUTH OUT OF CANADA. THIS COLD AIR MASS SHOULD WEAKEN THE MARINE
INVERSION ACROSS THE LAKE...LIKELY LEADING TO SOME MOMENTUM TRANSFER
FROM ALOFT. THEREFORE...CURRENT THINKING IS THAT AS 950 MB WINDS
INCREASE TO 45 TO 50 KT SATURDAY NIGHT INTO SUNDAY IT SHOULD NOT BE
DIFFICULT TO GET AROUND 35 KNOTS TO THE WATER SURFACE.
STRONG WINDS WILL CONTINUE INTO EARLY NEXT WEEK AS THE WEATHER
PATTERN REMAINS NEARLY LOCKED IN PLACE FOR A FEW DAYS.
DUE TO THE LARGE FETCH...VERY HIGH WAVES CAN BE EXPECTED...AND THESE
WAVES WILL LIKELY REACH THE ILLINOIS AND INDIANA NEAR SHORES LEADING
TO SMALL CRAFT ADVISORY CONDITIONS.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...1 AM SATURDAY TO 1 AM TUESDAY.
DENSE FOG ADVISORY...LMZ080-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-
LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 PM FRIDAY.
&&Hazardous weather outlook, May 13, 10:00 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT FRI MAY 13 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
141600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1100 AM CDT FRI MAY 13 2011 /1200 PM EDT FRI MAY 13 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
BRIEF HEAVY RAIN.
HAIL TO THE SIZE OF PENNIES.
CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THERE IS A CHANCE FOR ISOLATED THUNDERSTORM DEVELOPMENT THIS
AFTERNOON ACROSS PORTIONS OF THE OUTLOOK AREA GENERALLY EAST OF
THE INTERSTATE 39 CORRIDOR.
DISCUSSION:
AS SEVERAL MID LEVEL DISTURBANCES MOVE ACROSS AN UNSTABLE
ENVIRONMENT...CHANCES FOR THUNDERSTORMS WILL CONTINUE TODAY.
THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE SCATTERED. BY LATE
AFTERNOON AND EARLY EVENING...THUNDERSTORM POTENTIAL WILL DECREASE
FROM WEST TO EAST WITH COOLER AIR FILTERING IN FROM THE NORTH AS A
DEEP UPPER LEVEL LOW PASSES SOUTH AND EAST OF THE OUTLOOK AREA.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-141600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1100 AM CDT FRI MAY 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON.
DENSE FOG WILL PERSIST OVER THE ILLINOIS NEARSHORE WATERS INTO
THIS EVENING.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT SATURDAY THROUGH LATE MONDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-141600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1100 AM CDT FRI MAY 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHERN PORTIONS
OF THE OPEN WATERS OF LAKE MICHIGAN THROUGH EARLY THIS EVENING.
AREAS OF DENSE FOG ARE LIKELY INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALE FORCE WINDS TO 35 KT ARE POSSIBLE ACROSS THE SOUTHERN HALF
OF LAKE MICHIGAN SATURDAY NIGHT INTO SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREIN
In the hours before
Local storm report, May 13, 11:45 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1245 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL KINGSTON 42.10N 88.76W
05/13/2011 M0.25 INCH DEKALB IL LAW ENFORCEMENT
&&
ACSEvent by event
1 thunderstorm wind, 1 tornado, 1 flood, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, De Kalb
- When
- May 13, 12:25 PM CST
- Where
- De Kalb County, Shabbona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 41.770, -88.870
Shingles were torn off the roof of a home just north of Route 30 in Shabbona. Tree limbs were also blown down nearby.
Tornado, De Kalb
- When
- May 13, 12:30 PM CST to 12:32 PM CST
- Where
- De Kalb County, 1.36 mi ENE of Mc Girr to 1.45 mi ENE of Mc Girr
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 41.828, -88.776
A tornado briefly touched down in an open field near the town of McGirr. No damage was reported.
Flood, De Kalb
- When
- May 13, 12:33 PM CST to 1:30 PM CST
- Where
- De Kalb County, 1.52 mi W of Colvin Park to 1.53 mi SE of Colvin Park
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.130, -88.780
Cherry Valley Road was flooded with 6 to 12 inches of standing water.
Hail, La Salle
- When
- May 13, 1:33 PM CST to 1:34 PM CST
- Where
- La Salle County, 5 mi WNW of Marseilles
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 41.358, -88.809
Flash Flood, De Kalb
- When
- May 13, 2:04 PM CST to 3:00 PM CST
- Where
- De Kalb County, 1.13 mi SSW of Milan to 1.99 mi W of Shabbona
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.836, -88.891
Heavy rainfall was measured at the Northern Illinois Agronomy Research Center five miles north-northeast of Shabbona. In two and a half hours, 3.60 inches of rain was measured. This caused roadways to become impassable near the intersections of Shabbona Road and Kehm Road as well as US 30 at University Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, May 13, 2011$830,000 · 11 events
- Flooding in Utah, May 13 to 18, 2011$550,000 · 2 events
- Hail and Damaging Winds in Mississippi, May 13, 2011$255,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Florida, May 13 to 14, 2011$159,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Georgia, May 13, 2011$279,000 · 1.75 in hail · 6 events
- High Wind in Montana, May 13 to 15, 2011$268,000 · 52 kt wind · 3 events
- Flooding and Hail in Pennsylvania, May 13 to 14, 2011$110,000 · 0.88 in hail · 16 events
- Flash Flooding and Hail in Virginia, May 13, 2011$90,000 · 1 in hail · 18 events
- Flash Flood and Hail in Michigan, May 13, 2011$100,000 · 1 in hail · 5 events
- Dust Devil in Arizona, May 13, 20116 injured · $1,000 · 1 event
- Hail and Damaging Winds in Alabama, May 13, 20111 injured · $28,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in South Carolina, May 13, 2011$38,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316051, 300781, 300785, 300786, 300789.